New Mexico, 2006Flash Flood in New Mexico, August 4, 2006
August 4, 2006 · NWS EPZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 4, 1:21 PM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 4, 1:21 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
221 PM MDT FRI AUG 4 2006
.SYNOPSIS...
A SIGNIFICANT FLOOD THREAT CONTINUES THANKS TO A TROPICAL AIR
MASS LOCATED OVER THE REGION. NUMEROUS SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED THROUGH THE WEEKEND. WITH ALREADY SATURATED GROUND
ANY HEAVY RAINFALL WILL LIKELY RESULT IN FLOODING. IN ADDITION
RECENT RAINS HAVE RESULTED IN HIGHER THAN NORMAL WATER LEVELS IN
AREA ARROYOS...STREAMS AND RIVERS. PERSONS LIVING IN LOW LYING
AREAS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IN THE EVENT
OF FLOODING. HOWEVER...REMEMBER TO NEVER DRIVE INTO WATER COVERING
A ROADWAY...TURN AROUND...DONT DROWN.
&&
.DISCUSSION...
ANOTHER SHORT DISCUSSION...MORE OF THE SAME. SIGNIFICANT BANDING
HAS BEEN OBSERVED TODAY AND IS FORECAST BY THE MODELS THROUGH
SUNDAY. GIVEN CONTINUED HIGH PWS WE HAVE A RECIPE FOR MORE
FLOODING.
MODELS CONTINUE TO TRY TO FORCE MOISTURE PLUME FARTHER WEST
PRESUMABLY IN RESPONSE TO UPPER LOW OVER PAC NW RIDING OVER UPPER
HIGH CENTERED IN TEXAS. CALL ME SKEPTICAL BUT I DONT BUY IT
BEFORE TUESDAY AND EVEN IF THE PLUME DOES SLIP WEST...SURFACE
MOISTURE WILL BE HIGH AND OUTFLOWS WILL BE ABLE TO GENERATE
STORMS MOST ANYWHERE SO EASTERN AREAS ARE NOT SAFE BY ANY MEANS.
HAVE FOLLOWED MOS GUIDANCE WITH SHORT TERM TEMPS AS THEY HAVE
TRENDED DOWNWARD OVER THE LAST COUPLE OF RUNS.
&&
.AVIATION...AUG 04 18Z - AUG 05 18Z
GNLY SCT0-BKN30-050 BKN100-150 AGL WITH WDLY SCT SHOWERS AND TSTMS
WITH MVFR VSBY AND CIGS NEAR STORMS WITH MTN TOPS OCNLY OBSCD. WITH
ISOLATED AREAS OF IFR CONDITIONS IN VERY LOCALIZED HEAVY RAINFALL
WITH ESPLY WEST OF A SVC-COLUMBUS LINE AND SOUTH OF A LORDSBURG
DEMING-OROGRANDE LINE WITH LCL SCT010 BKN015-030 OVC050-080 AGL WITH
VSBY 1-3 MI IN +SHRA TS AND BR. MTNS FQTLY OBSCD.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 68 85 69 88 71 / 70 60 70 40 30
SIERRA BLANCA TX 65 80 64 86 64 / 90 90 90 30 20
LAS CRUCES 69 86 71 89 68 / 70 50 50 40 30
ALAMOGORDO 66 84 67 86 67 / 70 60 70 40 20
CLOUDCROFT 51 62 51 63 48 / 60 60 90 30 20
TRUTH OR CONSEQUENCES 68 86 68 86 67 / 70 50 40 50 30
SILVER CITY 63 79 65 84 61 / 70 70 50 50 50
DEMING 68 86 67 88 68 / 80 60 50 50 40
LORDSBURG 68 87 68 91 68 / 90 70 50 50 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM ZONES 022>025-030>032 FLASH FLOOD WATCH THROUGH SATURDAY NIGHT
TX ZONES 055-056 FLASH FLOOD WATCH THROUGH SATURDAY NIGHT
02/20 MACBLAIN/NOVLAN
Hazardous weather outlook, Aug 4, 9:30 AM MST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1030 AM MDT FRI AUG 4 2006
NMZ022>025-030>032-TXZ055-056-051630-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1030 AM MDT FRI AUG 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CONTINUED THREAT OF HEAVY RAIN AND POSSIBLE
ARROYO/ROADWAY RESIDENTIAL FLOODING. WATER LEVELS IN THE RIO GRANDE
AND GILA RIVER REMAIN RELATIVELY HIGH ...ALTHOUGH NOT IN FLOOD STAGE
AT THIS TIME. HOWEVER...ANY ADDITIONAL HEAVY RAINFALL MAY RESULT IN
RIVER OR STREAM FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CONTINUED RISK OF HEAVY RAINFALL MAINLY DURING THE
AFTERNOON AND NIGHTTIME HOURS WITH FLOODING POSSIBLE. WHILE THE
FOCUS OF THE ACTIVITY MAY SHIFT TOWARD AREAS WEST OF THE RIO GRANDE
ESPECIALLY OVER THE WEEKEND...THERE WILL BE SUFFICIENT SURFACE
MOISTURE THROUGHOUT THE AREA TO ALLOW STORMS TO DEVELOP EAST OF THE
RIO GRANDE AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD CONTACT THE EL PASO NATIONAL WEATHER SERVICE OFFICE
IF SEVERE WEATHER OR HEAVY RAIN OCCURS AT THEIR LOCATION.
Flash Flood, Otero
- When
- August 4, 4:30 PM MST to 5:30 PM MST
- Where
- Otero County, Boles
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
Runoff from heavy rain above Alamo Canyon eventually flooded Boles Acres.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 4, 2006$497,000 · 52 kt wind · 19 events
- Flash Flood in Texas, August 4, 2006$500,000 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, August 4, 2006$163,000 · 50 kt wind · 6 events
- Damaging Wind in North Dakota, August 4, 2006$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2006$121,000 · 65 kt wind · 8 events
- Damaging Wind in Arkansas, August 4, 20062 injured · $50,000 · 61 kt wind · 1 event
- Lightning Strike in Florida, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Damaging Wind in North Dakota, August 4, 2006$40,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, August 4, 2006$35,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 2006$15,000 · 2.25 in hail · 18 events
- Tornado in Florida, August 4, 2006F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530525.